Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 190, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 7:50 PM CDT for Cherokee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 30, 2004, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
009
WUUS54 KTSA 010050
SVRTUL
OKC021-010145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 845 PM CDT
* AT 749 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES SOUTHWEST OF SCRAPER...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAKS...ELDON
AND SCRAPER.
HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3602 9508 3586 9489 3597 9480 3618 9480
3617 9495
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:40 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 5:40 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 540 PM CDT FRI APR 30 2004 A VERY WEAK CAP AND SYNOPTIC SCALE DOWNWARD MOTION HAS KEEP CONVECTION IN CHECK THUS FAR...HOWEVER UPWARD MOTION WILL BEGIN TO INCREASE SHORTLY AND THEN INTENSIFY AFTER 03Z AS A 90 KNOT JET SEGMENT PUNCHES OUT INTO THE CENTRAL PLAINS. THUNDERSTORMS ARE LIKELY TO BEGIN INCREASING SOON ALONG THE COLD FRONT THAT AT 22Z EXTENDED FROM FROM SOUTHWEST MISSOUR TO THE TULSA METRO AREA AND ON SOUTHWEST THROUGH OKFUSKEE COUNTY. MOISTURE CONVERGENCE HAS BEEN THE MOST PESISTENT DURING THE PAST TWO HOURS ALONG AN OLD ACTIVITY BOUNDARY IN EASTERN OKLAHOMA ALONG THE I-40 CORRIDOR...AND ON THE FRONT IN THE TULSA METRO AREA AND IN OTTAWA AND CRAIG COUNTIES. DEEP LAYER SHEAR IN THE MID 30S TO LOWER 40 KNOTS SUGGEST A MIXED STORM MODE OF MULTICELLS...AND BRIEF SUPERCELLS. THE BEST SHEAR AS NEAR THE ACTIVITY BOUNDARY. LOW-LEVEL SHEAR AND HELICTITY VALUES ARE NOT IMPRESSIVE. WITH TIME A HEAVY RAIN EVENT IS EXPECTED TO EVOLVE ACROSS THE REGION WITH THE THREAT FOR FLASH FLOODING INCREASING. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES OKZ049...OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 7:05 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 705 PM CDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... ...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ALONG THE RED RIVER ACROSS SOUTHER CENTRAL OKLAHOMA AND NORTH TEXAS. THESE STORMS WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND AFFECT EXTREME SOUTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. AT 7 PM...A COLD FRONT EXTENDED FROM MIAMI TO OKEMAH TO ADA. A SECONDARY BOUNDARY EXISTS NEAR INTERSTATE 40 IN EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE BOUNDARIES WILL PROVIDE ANOTHER FOCUS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THE REMAINDER OF THIS EVENING. SHEAR IS MAXIMIZED NEAR THE SECONDARY BOUNDARY...AND STORMS IN THIS REGION MAY BRIEFLY TAKE ON SUPERCELL CHARACTERISTICS... PRODUCING LARGE HAIL AND DAMAGING WINDS. ELEVATED STORMS WILL CONTINUE TO INCREASE NORTH OF THE MAIN FRONTAL BOUNDARY...AND A FEW OF THE STRONGER CELLS MAY PRODUCE LARGE HAIL ACROSS NORTHEAST OKLAHOMA. THE STORMS THAT DEVELOP IN NORTHWEST TEXAS AND FAR SOUTH CENTRAL OKLAHOMA ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE COMPLEX THIS EVENING THAT WILL THEN MOVE NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE 40...WITH DAMAGING WINDS AND LARGE HAIL UP TO QUARTER SIZE. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE PREVAILS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 30, 6:46 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI APR 30 2004
OKZ070-010045-
MUSKOGEE OK-
646 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS
ACROSS FAR SOUTHERN MUSKOGEE COUTNY...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...KEEFETON...WARNER...SUMMIT...BRAGGS AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 6:56 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI APR 30 2004
OKZ068-010100-
CHEROKEE OK-
656 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE
AT 656 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF WOODALL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH...
COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED.Special weather statement, Apr 30, 7:15 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT FRI APR 30 2004
OKZ062-010115-
MAYES OK-
715 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 715 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCUST GROVE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LOCUST GROVE...ROSE...SALINA...
SPAVINAW AND LANGLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 7:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT FRI APR 30 2004
OKZ067-070-010115-
MUSKOGEE OK-WAGONER OK-
731 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 731 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAFT...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...JAMESVILLE AND TAFT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 7:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT FRI APR 30 2004
OKZ054-059-010130-
OSAGE OK-PAWNEE OK-
736 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 736 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES WEST OF BIGHEART TO 15 MILES
SOUTHWEST OF PAWNEE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...PEARSONIA...BIGHEART...FORAKE R...PAWNEE...SKEDEE AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 7:40 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT FRI APR 30 2004
OKZ063-010145-
DELAWARE OK-
740 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 740 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CHLOETA...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA
AND ZENA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:21 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 99 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 53 min |
| Apr 30, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 30, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 49 min |
| Apr 30, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.